MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920517
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "last week, the dialysis department encountered an incident involving a nextstep haemodialysis catheter, where air was aspirated on the extension line." the device was removed and replaced.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the customer provided one photo for analysis.The photo shows the kit sticker label on a customer invoice.The material#/lot# on the sticker label matches the reported finished good.The complaint of a leaking extension line was not able to be confirmed by the photo.The customer also returned one connector assembly from a retrograde hemodialysis kit.After failing functional testing, leaking was observed when flushing each arterial extension line.The leak was observed where the metal cannula meets the juncture hub of the connector assembly.Leak testing was performed per amrq-000075 rev.17, section 7.3.1, which states, "the hub or connection fitting assembly or any other part of the catheter shall not leak liquid when tested in accordance with the method given in annex c of bs en iso 10555-1".Both luer hubs were individually attached to the leak tester.With the distal end of the metal cannulas occluded, the extension lines were pressurized to 300 kpa for 30 seconds.When individually flushing the arterial extension line, water was observed exiting the connection of the metal cannulas to the connector assembly.No leaks were noted when flushing the venous extension line nor any other portion of the assembly.A manual tug test confirmed both the arterial and venous luer hubs were securely attached to their respective extension lines.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "repeated over tightening of bloodlines, syringes and caps will reduce connector life and could lead to potential connector failure".The ifu also states, "do not apply excessive force in placing or removing catheter or guide wire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The complaint of a leaking connector assembly was able to be confirmed through complaint investigation of the returned sample.Functional testing revealed leaking at the connection between the metal cannulas and the juncture hub when pressurizing the arterial extension line.Based on the customer report and sample received, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20630758
Report Number9680794-2024-01087
Device Sequence Number20815523
Product Code MSD
UDI-Device Identifier00801902096302
UDI-Public(01)00801902096302(11)240220(17)270131(10)33F23L0940(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920517
Device Catalogue NumberCS-15232-X
Device Lot Number33F23L0940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexFemale